Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Midland/Odessa, TX

March 7, 2006Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 7, 2006, 5:41 PM CST for Pecos County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2006, 5:41 PM CST (23:41 UTC)
Expired
Mar 7, 2006, 6:30 PM CST
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 108 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 072342
SVRMAF
TXC371-080030-
/O.NEW.KMAF.SV.W.0002.060307T2341Z-060308T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CST TUE MAR 7 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 630 PM CST

* AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11   
  MILES SOUTHWEST OF GIRVIN...OR 20 MILES NORTHEAST OF FORT 
  STOCKTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  GIRVIN...
  U.S. HIGHWAY 67 385...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3102 10266 3087 10254 3092 10225 3123 10249

$$
2 follow-up statements
000 
WWUS54 KMAF 080010
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 7 2006

TXC371-080030-
/O.CON.KMAF.SV.W.0002.000000T0000Z-060308T0030Z/
PECOS TX-
608 PM CST TUE MAR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN PECOS COUNTY...

AT 606 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 5 MILES SOUTH OF 
GIRVIN...OR ABOUT 10 MILES NORTHWEST OF BAKERSFIELD...MOVING EAST AT 
20 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
RURAL LOCATIONS ALONG FARM ROAD 11 SOUTH OF GIRVIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3102 10266 3087 10254 3092 10225 3123 10249

$$
000 
WWUS54 KMAF 080026
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CST TUE MAR 7 2006

TXC371-080035-
/O.EXP.KMAF.SV.W.0002.000000T0000Z-060308T0030Z/
PECOS TX-
625 PM CST TUE MAR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PECOS COUNTY 
WILL BE ALLOWED TO EXPIRE...

AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED 
WELL BELOW SEVERE LEVELS...AND HAD MOVED OUT OF THE COUNTY. 
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3102 10266 3087 10254 3092 10225 3123 10249

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 5:24 PM CST, 17 minutes earlier.

Area forecast discussion, Mar 7, 5:24 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 PM CST TUE MAR 7 2006

.UPDATE...
ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG THE DRYLINE IN CENTRAL
PECOS COUNTY. WE WILL UPDATE THE GRIDS AND THE FORECAST TO INCLUDE A
SLIGHT CHANCE OF THUNDERSTORMS THERE FOR THE EVENING HOURS. RED FLAG
CONDITIONS ARE STILL PERSISTING ACROSS PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS AND ACROSS THE GUADALUPE MOUNTAINS...WHILE WIND SPEEDS
HAVE DECREASED ACROSS THE DAVIS MOUNTAINS...THE UPPER TRANS
PECOS...AND THE NORTHWESTERN PERMIAN BASIN. WILL CONTINUE TO MONITOR
OBSERVATIONS ACROSS THE AREAS STILL EXPERIENCING RED FLAG CONDITIONS
AND WILL ADDRESS THESE CONCERNS IN ANOTHER UPDATE WITHIN THE HOUR.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
     SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 6 AM CST WEDNESDAY TO 6 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM NOON CST WEDNESDAY TO 6 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     HIGH WIND WATCH FROM 6 PM CST WEDNESDAY TO 6 AM CST THURSDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST WEDNESDAY TO 6 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES...ANDREWS...DAVIS/APACHE MOUNTAINS
     AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES...ANDREWS...DAVIS/APACHE MOUNTAINS AREA...GAINES...
     GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
     WINKLER.

     WIND ADVISORY FROM 11 AM CST WEDNESDAY TO 6 PM CST WEDNESDAY FOR
     THE FOLLOWING ZONES...MARFA PLATEAU...AND VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 6 AM CST WEDNESDAY TO 6 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
     GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 6 PM CST WEDNESDAY TO 6 AM CST THURSDAY FOR
     THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
     GUADALUPE MOUNTAINS.

&&

21
Hazardous weather outlook, Mar 7, 2:35 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST TUE MAR 7 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
235 PM CST TUE MAR 7 2006 /135 PM MST TUE MAR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT WINDY CONDITIONS TO CONTINUE INTO THE OVERNIGHT HOURS FOR
PORTIONS OF THE GUADALUPE MOUNTAINS.  WIND SPEEDS OF 25 TO 30 MPH
WILL BE LIKELY WITH GUSTS TO NEAR 45 POSSIBLE.  THOSE DRIVING
THROUGH THIS AREA WILL NEED TO EXERCISE CAUTION...ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE ACROSS THE OUTLOOK AREA WEDNESDAY AS A STRONG
TROUGH MOVES INTO THE AREA. WEST WINDS WILL GUSTS TO OVER 60 MPH IN
THE GUADALUPE AND DAVIS MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT.
ALSO WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED ACROSS THE REMAINDER OF
THE AREA INCLUDING THE PERMIAN BASIN WEDNESDAY.

HIGH WINDS AND DRY AIR WILL COMBINE TO KEEP FIRE WEATHER CONCERNS
HIGH AND A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR THE
MOST OF THE TRANS PECOS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 7, 5:36 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CST TUE MAR 7 2006

TXZ075-080000-
PECOS-
536 PM CST TUE MAR 7 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

A CLUSTER OF THUNDERSTORMS CONTINUE TO STRENGTHEN ACROSS CENTRAL
PECOS COUNTY AT 533 PM CST. THE STRONGEST STORM WAS LOCATED ABOUT 20
MILES NORTHEAST OF FORT STOCKTON...ALONG U.S. HIGHWAY 67 385. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG
WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
POSSIBLY HAIL. MOVEMENT WILL BE NORTHEAST AT 25 TO 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. SEEK SHELTER IF
THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:29 PM CSTHigh Wind WarningMAF3 days
Mar 7, 3:29 PM CSTWind AdvisoryMAFAndrews, Dawson, Gaines, Loving, Ward, Winkler27 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.